Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

High blood sugar levels after stopping hydrocortisone. Have diabetes and thyroid cancer. On BP medication

I am not taking my hydrocortsor for my pituitary removal, but i notice for the last two weeks that my blood sugar is high. I am a type 2 diabetic, i take 75/25 insulin twice a day. I also had thyroid cancer, and take my meds once a day and high blood pressure, take meds once a day. Could not taking the steroid cause my blood sugar to rise?
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Yes ,you are right.
Steroids can cause blood sugar levels to rise. Also some people who did not have diabetes before may develop diabetes after taking steroids (this is called secondary diabetes and it often resolves after the steroids are stopped).

Blood glucose levels rise during steroid treatment because your liver produces more glucose than normal and your body is not able to produce enough insulin to cope with this increase.  
Steroids can also cause your body to become resistant to either insulin produced by your own body or insulin you may be injecting to control your diabetes.

You may need to increase your insulin dose while taking steroids.
If steroids are reduced or stopped your blood glucose may fall and you will  then need to reduce your dose of injection insulin.
Answered: Tue, 23 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor